Letters in Mathematical Physics

, Volume 42, Issue 1, pp 59–71

Generalized Hitchin Systems and the Knizhnik–zamolodchikov–bernard Equation on Ellipic Curves

  • M. A. Olshanetsky

DOI: 10.1023/A:1007308105086

Cite this article as:
Olshanetsky, M.A. Letters in Mathematical Physics (1997) 42: 59. doi:10.1023/A:1007308105086


The Knizhnik–Zamolodchikov–Bernard (KZB) equation on an elliptic curve with a marked point is derived by classical Hamiltonian reduction and further quantization. We consider classical Hamiltonian systems on a cotangent bundle to the loop group L(GL(N, C)) extended by the shift operators, to be related to the elliptic module. After reduction, we obtain a Hamiltonian system on a cotangent bundle to the moduli of holomorphic principle bundles and an elliptic module. It is a particular example of generalized Hitchin systems (GHS) which are defined as Hamiltonian systems on cotangent bundles to the moduli of holomorphic bundles and to the moduli of curves. They are extensions of the Hitchin systems by the inclusion the moduli of curves. In contrast with the Hitchin systems, the algebra of integrals are noncommutative on GHS. We discuss the quantization procedure in our example. The quantization of the quadratic integral leads to the KZB equation. We present an explicit form of higher quantum Hitchin integrals which, upon reducing from GHS phase space to the Hitchin phase space, gives a particular example of the Beilinson–Drinfeld commutative algebra of differential operators on the moduli of holomorphic bundles.

integrable systems Knizhnik–Zamolodchikov equation holomorphic bundles. 

Copyright information

© Kluwer Academic Publishers 1997

Authors and Affiliations

  • M. A. Olshanetsky
    • 1
  1. 1.ItepRussia, e-mail

Personalised recommendations